Add KarateForums.com
VOTING OPEN! KarateForums.com Awards 2019!
Username:    Password:
Remember Me?    
   I Lost My Password!
Post new topic   This topic is locked: you cannot edit posts or make replies.    KarateForums.com Forum Index -> Health, Training and Fitness
Goto page 1, 2  Next
 See a User Guidelines violation? Press on the post.
Author Message

MuayTB1
Brown Belt
Brown Belt

Joined: 22 Jun 2001
Posts: 620


PostPosted: Fri Aug 24, 2001 7:34 pm    Post subject: Reply with quote

Is pain killers bad for you? People say that it is like taking little posin at a time and you will get used to it so you have to take 2 times as much to kill the same pain.

What amount is save. How offen. I somthing get pain in my leg form hard training.
Back to top
View user's profile Send private message Send e-mail Visit poster's website

Prodigy-Child
Green Belt
Green Belt

Joined: 02 Jul 2001
Posts: 458


PostPosted: Fri Aug 24, 2001 7:48 pm    Post subject: Reply with quote

i try to stay away from pain killers....as long as i can live with the pain and it isnt imobilizing me i wont take a pain killer
but you gotta be realistic man if the pain is too much then ya just gotta pop a couple asprin
...........in other words take them in moderation
Back to top
View user's profile Send private message

ts757
Orange Belt
Orange Belt

Joined: 31 May 2001
Posts: 171
Location: Leeds

PostPosted: Sat Aug 25, 2001 12:08 pm    Post subject: Reply with quote

Asprin thins the blood, and in large doses (20 at a time or so) can cause stomach damage. Half an asprin a day is reccomended for prolonged use. It makes life easier for the heart as the blood is thinner, and is now being prescribed for heart attack prevention. Note that prolonged use can affect the body's ability to clot, as the substance needed for clotting is in less concentration due to the thinning of the blood. I would guess that the blood thins due to more water being re-absorbed by the kidneys, so more pressure would be put on them too. I'm not sure about the effects of more ADH in the blood, but it's naturally occuring so i dont think it would affect the body in any way.

[Please note that this could be a complete pile of *.]

Note how "*" hasnt been censored... te he, i beat the system. (I bet it gets censored now, so i look like a fool for writing all this)
Back to top
View user's profile Send private message Visit poster's website MSN Messenger

iamrushman
KF VIP

Joined: 03 Jun 2001
Posts: 1923
Location: ft. lauderdale,florida

PostPosted: Sat Aug 25, 2001 5:39 pm    Post subject: Reply with quote

asprin (aka ASA) has anticoagulant properties that affect the platletes and has nothing to do with water and the kidneys.(platletes are used for clotting).

ADH= anti diuretic harmone

doesn't take much ASA to upset the stomach if the person is sensitive.

pain medication is ok if your not sensitive to it or you take it only when needed and don't abuse it.

otherwise TS757;.... you did a good job on the info you provided.

_________________
rushman (karate forums sensei)
3rd dan wtf/kukkiwon
"saying nothing...sometimes says the most"--e. dickerson
Back to top
View user's profile Send private message Send e-mail Yahoo Messenger MSN Messenger

iamrushman
KF VIP

Joined: 03 Jun 2001
Posts: 1923
Location: ft. lauderdale,florida

PostPosted: Sat Aug 25, 2001 5:48 pm    Post subject: Reply with quote

oh i forgot to mention; tylenol (aka acetaminophen) is less likely to upset the stomach and does not have any anticoagulant properties.......

i don't know how to spell the chemical/generic name for asa so i won't bore you with that.

_________________
rushman (karate forums sensei)
3rd dan wtf/kukkiwon
"saying nothing...sometimes says the most"--e. dickerson
Back to top
View user's profile Send private message Send e-mail Yahoo Messenger MSN Messenger

babysteffee
Green Belt
Green Belt

Joined: 21 Aug 2001
Posts: 378
Location: Durham, UK

PostPosted: Sun Aug 26, 2001 9:15 am    Post subject: Reply with quote

still though...it stands to reason that if you take pain relief every time you have a pain, you'll weaken your pain-tolerance...and possibly become immune to that type of painkiller, as with antibiotics.

Also, I know cough medicine doesn't "get rid" of the cough but merely holds it...so you still have the cough, but just later...maybe aspirin/paracetamol do that too.
Back to top
View user's profile Send private message Send e-mail Visit poster's website MSN Messenger

ts757
Orange Belt
Orange Belt

Joined: 31 May 2001
Posts: 171
Location: Leeds

PostPosted: Sun Aug 26, 2001 10:30 am    Post subject: Reply with quote

Thanks for correcting me there, I was unsure whether the lack of platelettes was due to a direct influence or due to the asprin affecting the hyperthalumus and thus the amount of ADH leading to water diluting the blood.

What are you, a doctor?
Back to top
View user's profile Send private message Visit poster's website MSN Messenger

KickChick
Black Belt
Black Belt

Joined: 02 Aug 2001
Posts: 3282


PostPosted: Sun Aug 26, 2001 5:12 pm    Post subject: Reply with quote

...this should probably go under "health & fitness"...but taking 2 tylenol (acetomeniphen)..sp? ... now and again should not harm you. Don't be dependent on any type of medication....unless its life sustaining!!!

Don't be a wussy..a little pain/a little gain!

Deby...(leaving the Holiday Inn Express in a hurry!)

Back to top
View user's profile Send private message Send e-mail

Karateka_latino
Black Belt
Black Belt

Joined: 21 Jun 2001
Posts: 1299
Location: Panama city, Panama
Styles: Goju-Ryu Karate do; Kung Fu.

PostPosted: Sun Aug 26, 2001 6:53 pm    Post subject: Reply with quote

I think All that kind of medication have to be given by a Doctor and for medical use only.
I know about people who takes pain killers just because they feel a little pain, but i don't think that's good.
Thanks
Back to top
View user's profile Send private message MSN Messenger

ts757
Orange Belt
Orange Belt

Joined: 31 May 2001
Posts: 171
Location: Leeds

PostPosted: Tue Aug 28, 2001 12:03 pm    Post subject: Reply with quote

Hell, most of the medication the doctors give will just cause another problem while solving the first.
Back to top
View user's profile Send private message Visit poster's website MSN Messenger
Display posts from previous:   
Post new topic   This topic is locked: you cannot edit posts or make replies.    KarateForums.com Forum Index -> Health, Training and Fitness All times are GMT - 6 Hours
Goto page 1, 2  Next
Page 1 of 2
Jump to:  
You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot vote in polls in this forum


< Advertising - Contact - Disclosure Policy - Staff - User Guidelines >